What Percentage Of People Might Be Infected With HIV From A Common Razor At A Barbershop?

Illustration of What Percentage Of People Might Be Infected With HIV From A Common Razor At A Barbershop?
Illustration: What Percentage Of People Might Be Infected With HIV From A Common Razor At A Barbershop?

Doc, I want to ask about 4 months ago I shaved my hair in a barbershop and it was because of the razor that my cheek was injured and I was bleeding a little. What I want to ask here is what is the percent chance that I will get HIV if a knife used before is used by someone who is already + HIV and has the same incident as me? Thank you

1 Answer:

Hello Piet, thank you for asking at HealthReplies.com.

Transmission using the same shaver as HIV positive patients is indeed suspected to occur, especially in countries that have high rates of positive HIV cases such as in Africa, but there is no clear and specific research on what percentage of transmission through this method can occur because this method is not the main way for HIV transmission to occur.

Although it is still unclear, if you feel anxious about whether your condition is infected or not, you can consult your condition further with your doctor to evaluate whether you need an HIV test or not.

In the future to minimize the possibility of transmission (although very rare) avoid shaving on unsterile shaving places and if possible, ask your barber to use a new shaver especially for you or you can bring your own shaver every time you cut hair.

I hope this helps.

: by

Related Question

Menstruation Late With Lower Right Abdominal Pain And Nausea?

Menstruation Late With Lower Right Abdominal Pain And Nausea?

(8 months ago)

I haven’t menstruated, I menstruated 30 months ago and today I haven’t menstruated … My lower and right stomachs like to feel sick, I also like feeling nauseous, ... Read more

The Cause Of Menstruation Every 6 Months For Women Aged 18 Years?

The Cause Of Menstruation Every 6 Months For Women Aged 18 Years?

(10 months ago)

Hello doctorI am 18 years old girl, I experienced menstrual problems that are 2 years back always late from school. Sometimes once a semester every time I menstruate … until ... Read more

Is It Safe For Your Blood Pressure To Drop Because Of The Side Effects Of The Medicine Your Doctor Is Giving?

Is It Safe For Your Blood Pressure To Drop Because Of The Side Effects Of The Medicine Your Doctor Is Giving?

(9 months ago)

Good morning doctor, I’m also a sufferer of hypertension, regularly taking hypertension medication (amlodipine).... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *